Alert archive / West Virginia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 71, NWS Charleston, WV

May 23, 20195 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at May 23, 2019, 7:48 PM EDT for 5 counties in West Virginia. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2019, 7:48 PM EDT (23:48 UTC)
Expired
May 23, 2019, 8:30 PM EDT
In force
42 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Braxton County, WV, Clay County, WV, Nicholas County, WV, Roane County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 78 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 7:50 PM EDTTSTM WND DMG6 Nne Clay, WVPOWERLINES AND TREE DOWN ALONG COUNTY ROUTE 4 IN IVYDALE. TIME ESTIMATED FROM RADAR.
May 23, 8:40 PM EDTTSTM WND DMGIvydale, WVTREE DOWN ON A TRANSFORMER. ROUTE 4 IN IVYDALE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 5:37 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2019-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2019-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
247 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
871 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

305 
WUUS51 KRLX 232348
SVRRLX
WVC007-015-067-087-101-240030-
/O.NEW.KRLX.SV.W.0071.190523T2348Z-190524T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
748 PM EDT Thu May 23 2019

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Central Nicholas County in southeastern West Virginia...
  Southwestern Braxton County in north central West Virginia...
  Southeastern Roane County in central West Virginia...
  Southwestern Webster County in northeastern West Virginia...
  Clay County in north central West Virginia...

* Until 830 PM EDT.

* At 748 PM EDT, a severe thunderstorm was located near Wallback, or
  near Clay, moving southeast at 45 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Summersville, Richwood, Clay, Camden-On-gauley, Craigsville, Big
  Otter, Camden On Gauley, Wallback, Harrison, Widen, Nebo, Strange
  Creek, Canvas, Muddlety, Nettie, Calvin and Ivydale.

This includes the following highways...
 Interstate 79 between mile markers 32 and 43.
 Route 19 between mile markers 41 and 58.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3826 8042 3826 8044 3812 8065 3851 8122
      3853 8120 3853 8122 3863 8110 3861 8108
      3865 8105 3829 8039
TIME...MOT...LOC 2348Z 307DEG 38KT 3854 8107 

HAIL...1.75IN
WIND...60MPH
 
$$

14
2 follow-up statements
193 
WWUS51 KRLX 240001
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
801 PM EDT Thu May 23 2019

WVC087-240011-
/O.CAN.KRLX.SV.W.0071.000000T0000Z-190524T0030Z/
Roane WV-
801 PM EDT Thu May 23 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROANE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
north central West Virginia.

LAT...LON 3826 8042 3826 8044 3812 8065 3844 8112
      3850 8108 3851 8109 3854 8105 3859 8095
      3829 8039
TIME...MOT...LOC 0001Z 307DEG 38KT 3846 8093 

$$

WVC007-015-067-101-240030-
/O.CON.KRLX.SV.W.0071.000000T0000Z-190524T0030Z/
Nicholas WV-Braxton WV-Webster WV-Clay WV-
801 PM EDT Thu May 23 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR CENTRAL NICHOLAS...SOUTHWESTERN BRAXTON...SOUTHWESTERN WEBSTER
AND NORTHEASTERN CLAY COUNTIES...

At 801 PM EDT, a severe thunderstorm was located 8 miles east of
Clay, moving southeast at 45 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Summersville, Richwood, Clay, Camden-On-gauley, Craigsville, Camden
On Gauley, Harrison, Widen, Canvas, Muddlety, Nettie, Calvin and
Ivydale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3826 8042 3826 8044 3812 8065 3844 8112
      3850 8108 3851 8109 3854 8105 3859 8095
      3829 8039
TIME...MOT...LOC 0001Z 307DEG 38KT 3846 8093 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

14
365 
WWUS51 KRLX 240021
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
821 PM EDT Thu May 23 2019

WVC007-015-067-101-240031-
/O.EXP.KRLX.SV.W.0071.000000T0000Z-190524T0030Z/
Nicholas WV-Braxton WV-Webster WV-Clay WV-
821 PM EDT Thu May 23 2019

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NICHOLAS...
SOUTHWESTERN BRAXTON...SOUTHWESTERN WEBSTER AND NORTHEASTERN CLAY
COUNTIES WILL EXPIRE AT 830 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
north central West Virginia.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston West Virginia.

LAT...LON 3826 8042 3826 8044 3812 8065 3844 8112
      3850 8108 3851 8109 3854 8105 3859 8095
      3829 8039
TIME...MOT...LOC 0021Z 307DEG 38KT 3834 8073 

$$

HART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:12 PM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, May 23, 6:12 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
612 PM EDT Thu May 23 2019

.SYNOPSIS...
A cold front reaches northern portions of southeast OH and WV
early tonight. Front pushes south Friday. Warm, humid conditions
continue over the weekend.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 555 PM Thursday...

A Severe thunderstorm watch is now in effect for northeast KY,
southeast OH, and most of WV until midnight.

As of 516 PM Thursday...

Update package to better represent convective initiation across
southeast OH, and ongoing convection across northeast KY, moving
east, while removing convection elsewhere. Models show
different solutions on the position of convection but they all
indicate conditions are favorable for thunderstorms through at
least 03Z tonight. Good confidence obtained by pattern
recognition and parameter evaluation.

Introduced clear skies, gradually clouding up nearby
convection as it approaches and develop over the area. Coded
small hail and gusty winds within thunderstorms this afternoon
and evening.

Rest of forecast remains on track.

As of 1259 PM Thursday...

Latest radar mosaic shows a ne-sw oriented line of showers and
thunderstorms continues to push east across portions of the
region. In the rain-cooled air, temperatures were currently in
the low to mid 70s with readings in the upper 70s to near 80
elsewhere.

Am concerned about the amount of severe weather that we could
see this afternoon and evening. Airmass is quite worked over.
Mesoscale models suggest the airmass will remover somewhat.
However, do not think we will see the large CAPE numbers that
were previously advertised.

Because we have been advertising severe thunderstorms in the
forecast today, am not planning on removing the mention of severe
storms. However, will trim back the mention to the SLGT risk
area.

With that being said, still feel that additional showers and
storms will redevelop along and ahead of a cold front which is
expected to push south across the area tonight. Precipitation
chances will end as the boundary pushes south. Current thinking
is that the front will be across our far southern counties by
morning.

On Friday, any precipitation chances should be limited to our
southern counties which should be closest to the front.

Latest blend of model guidance is fairly close to previous
MinT/MaxT numbers.  So only plan to make minor tweaks.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 240 PM Thursday...

Hot, humid, summer-like conditions continue through the weekend.
Surface high pressure builds to the north and into Appalachia
through early Saturday, but its residency is short lived. It may
have enough influence to allow for some decoupling Saturday
morning and somewhat cooler surface temperatures to be realized
in sheltered valleys.

By early Saturday, an upper level ridge axis briefly centers
over the area with mostly sunny skies. It shifts eastward
through the day, introducing mainly diurnally-driven showers
across the region. Current indications are that a mid-level cap
would limit convection, but enough uncertainty exists with the
extent of the mid-level warm nose, so SPC has placed a marginal
risk for severe storms across the north where the warm nose
would be most muted. Without this cap, ample instability and
favorable wind fields exist for sustained thunderstorm
development.

Sunday, a weak northern stream trough skirts across the Great
Lakes. This introduces more widespread shower and storm chances
along a cold front that will slowly, weakly sag south into the
Ohio Valley. This will provide the focus for thunderstorm
activity as it drops south into our area. Best chances for
showers and storms exist across the northern half of the area.

Both days feature a well mixed boundary layer, so gusts in the
teens (slightly stronger across mountains) are possible during
the afternoon each day this weekend regardless of precipitation
chances. Although surface dew points don't decrease much with
Sunday's weak system, the upper levels briefly clear out moisture
with stronger flow aloft transporting in drier air aloft.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 255 PM Thursday...

The summer-like pattern holds through the long term period with
ridging progged to persist across the South through much of next
week. Warm, moist air will continue to transport into the area
under the influence of deep southwest flow, however models at
this point have been relatively dry with activity focuses across
the north. Do still expect diurnally driven cloud, shower, and
perhaps storm activity at least when weak northern stream
troughs briefly shunt the ridge south. Our best chances for a
dry day exist on Tuesday, coincident with temperatures reaching
into the low-90's. Models hint at a stronger trough moving in at
the very end of the long term period which would bring an
airmass change should it make it into the area.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
As of 1259 PM Thursday...

A line of showers and thunderstorms with MVFR conditions
continues to push east across the region. Some isolated
locations could see IFR conditions. Outside of the
precipitation, VFR conditions are common.

These showers and storms with MVFR and even isold IFR conditions
will continue to push east with additional storms expected to
form behind the line. There is still the potential for
thunderstorms to become strong to severe, especially across
southeast Ohio and northern WV.

Expect a cold front will push south across the region with the
showers and storms ending across a locations as the front
pushes through. In addition, gusty southwest winds will decrease
in strength around 00 UTC and then become westerly or even
northwesterly.

In addition, MVFR ceilings may develop overnight in and near the
mountains, possibly lowering to IFR in the mountains toward
dawn Friday,

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: Gusty winds may vary this evening. Strong
thunderstorms may directly impact TAF sites this afternoon and
evening. Development of MVFR ceilings tonight may vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
EDT 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
HTS CONSISTENCY  H    H    H    H    H    H    H    M    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    L
EKN CONSISTENCY  M    M    M    M    M    M    M    M    M    M    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    M    M    M    H    H
CKB CONSISTENCY  H    H    H    M    H    H    M    M    M    M    M    M

AFTER 00Z SATURDAY...
Widespread IFR conditions are not expected at this time.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...JSH/MC
NEAR TERM...JSH/ARJ
SHORT TERM...MC
LONG TERM...MC
AVIATION...JSH
Hazardous weather outlook, May 23, 6:59 PM EDT, 49 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
659 PM EDT Thu May 23 2019

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>032-
039-040-242300-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-
Upshur-Barbour-
659 PM EDT Thu May 23 2019

...SEVERE THUNDERSTORM WATCH 222 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, and portions of central West Virginia, northern West
Virginia, southern West Virginia and western West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a marginal risk of severe thunderstorms Saturday afternoon
and evening. The greatest threat with any severe storms will be
strong to damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-WVZ024>026-033-034-515>526-242300-
Dickenson-Buchanan-Mingo-Logan-Boone-McDowell-Wyoming-
Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Northwest Randolph-Southeast Randolph-
659 PM EDT Thu May 23 2019

This Hazardous Weather Outlook is for southwest Virginia, and
portions of northeast West Virginia, southeast West Virginia and
southern West Virginia.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, May 23, 5:30 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Charleston WV
530 PM EDT Thu May 23 2019

OHZ085-232215-
Meigs-
530 PM EDT Thu May 23 2019

...A STRONG THUNDERSTORM WILL AFFECT MEIGS COUNTY...

At 530 PM EDT, a strong thunderstorm was located near Rutland, moving
east at 35 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Pomeroy, Racine, Rutland, Forked Run State Park, Ravenswood, Mason,
Tuppers Plains, Middleport, Chester, Syracuse, Hartford City,
Portland, Reedsville, Dyesville, Darwin, Harrisonville and Dexter.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3918 8176 3915 8174 3910 8175 3908 8177
      3908 8181 3905 8181 3901 8176 3897 8178
      3895 8177 3897 8192 3900 8195 3899 8198
      3903 8201 3903 8203 3900 8205 3904 8228
      3914 8229 3919 8191
TIME...MOT...LOC 2130Z 271DEG 31KT 3909 8221

HART
Special weather statement, May 23, 6:38 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Charleston WV
638 PM EDT Thu May 23 2019

WVZ007-014-015-232315-
Mason-Kanawha-Putnam-
638 PM EDT Thu May 23 2019

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MASON...NORTH
CENTRAL KANAWHA AND NORTHEASTERN PUTNAM COUNTIES...

At 638 PM EDT, a strong thunderstorm was located near Buffalo, or 8
miles north of Winfield, moving southeast at 40 mph.

Wind gusts up to 50 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Sissonville, Southside, Grimms Landing and Liberty.

This includes Interstate 77 in West Virginia between mile markers 109
and 117.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
central, western and northwestern West Virginia.

LAT...LON 3872 8197 3862 8169 3856 8163 3858 8157
      3855 8149 3843 8164 3867 8201
TIME...MOT...LOC 2238Z 297DEG 35KT 3864 8191

HART
Special weather statement, May 23, 6:43 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Charleston WV
643 PM EDT Thu May 23 2019

WVZ008-016-232315-
Jackson-Roane-
643 PM EDT Thu May 23 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ROANE AND EAST CENTRAL
JACKSON COUNTIES...

At 643 PM EDT, a strong thunderstorm was located near Sandyville, or
near Ripley, moving southeast at 40 mph.

Wind gusts up to 50 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Ripley, Spencer, Sandyville, Looneyville, Harmony, Leroy, Gay and
Gandeeville.

This includes Interstate 77 in West Virginia between mile markers 137
and 140.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
central, north central and northwestern West Virginia.

LAT...LON 3880 8122 3879 8123 3878 8122 3879 8121
      3878 8121 3874 8117 3871 8117 3857 8127
      3882 8176 3894 8167
TIME...MOT...LOC 2243Z 295DEG 33KT 3885 8162

HART
Special weather statement, May 23, 7:16 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Charleston WV
716 PM EDT Thu May 23 2019

OHZ085-WVZ007-008-232345-
Meigs-Jackson-Mason-
716 PM EDT Thu May 23 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MEIGS...
NORTHEASTERN MASON AND WEST CENTRAL JACKSON COUNTIES...

At 716 PM EDT, a strong thunderstorm was located near Racine, moving
east at 30 mph.

Winds in excess of 40 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Ripley, Cottageville, Mount Alto, Letart and Evans.

This includes Interstate 77 in West Virginia between mile markers 137
and 145.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
southeastern Ohio...and western and northwestern West Virginia.

LAT...LON 3887 8203 3895 8199 3892 8169 3874 8175
TIME...MOT...LOC 2316Z 290DEG 25KT 3888 8196

HART
Local storm report, May 23, 7:17 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
717 PM EDT THU MAY 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     HAIL             3 SE LIBERTY            38.57N  81.69W
05/23/2019  E1.00 INCH       KANAWHA            WV   TRAINED SPOTTER

&&

EVENT NUMBER RLX1901579

SL
Local storm report, May 23, 7:42 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
742 PM EDT THU MAY 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     HAIL             ELKVIEW                 38.43N  81.47W
05/23/2019  M2.50 INCH       KANAWHA            WV   TRAINED SPOTTER

&&

EVENT NUMBER RLX1901580

SL

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 1:09 PM EDTSpecial Weather StatementRLXPocahontas, Randolph, Webster36 min
May 23, 5:46 PM EDTSevere Thunderstorm WarningRLXWood31 min
May 23, 5:50 PM EDTSevere Thunderstorm WarningRLXMason40 min
May 23, 5:59 PM EDTSevere Thunderstorm WarningRLXJackson, Mason46 min
May 23, 6:38 PM EDTSpecial Weather StatementRLXPutnam37 min
May 23, 6:43 PM EDTSpecial Weather StatementRLXJackson, Roane32 min
May 23, 6:57 PM EDTTornado WarningRLXJackson, Roane34 min
May 23, 7:03 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Putnam42 min
May 23, 7:16 PM EDTSpecial Weather StatementRLXJackson29 min
May 23, 7:25 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Roane35 min
May 23, 7:41 PM EDTSevere Thunderstorm WarningRLXClay, Fayette, Kanawha, Nicholas49 min
May 23, 7:55 PM EDTSevere Thunderstorm WarningRLXClay, Jackson, Kanawha, Roane50 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.